Advertisement

What are the side effects of anticholinergic bronchodilators?

Donna Hill Howes, RN
Family Practitioner

Side effects of anticholinergic bronchodilators may include coughing, headaches, dizziness, blurred vision, sore throat, dry mouth, hoarseness, runny nose, chest pain, heart palpitations, nausea, and upset stomach. Other side effects may include sinus or upper respiratory infection, bronchitis, flu-like symptoms, muscle or back pain, problems with urination, constipation, and rash. Some people have an increase in shortness of breath or bronchial spasms. 

This answer was adapted from Sharecare's award-winning AskMD app. Start a consultation now to find out what's causing your symptoms, learn how to manage a condition, or find a doctor.

The most common side effect of anticholinergic bronchodilators is dry mouth. There also may be increased upper respiratory tract infections in people using anticholinergic bronchodilators.

Continue Learning about Gastrointestinal Agent

What should I know before taking a bile acid sequestrant?
Donna Hill Howes, RNDonna Hill Howes, RN
If you have phenylketonuria, a bile acid sequestrant may not be a good option for you. If you have ...
More Answers
What are proton pump inhibitors?
Donna Hill Howes, RNDonna Hill Howes, RN
Proton pump inhibitors (PPIs) block the release of acid by cells that line the stomach. PPIs are the...
More Answers
What are enzyme replacements?
Jumo HealthJumo Health
Enzyme replacements are supplements used to treat exocrine pancreatic insufficiency (EPI). They come...
More Answers
How effective are anticholinergic bronchodilators?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
Both short- and long-acting anticholinergic bronchodilators have been shown to be helpful in reducin...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.